Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How long does it take for gastritis to heal caused by symbicort turbo inhaler?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 15829 Questions

default
Posted on Fri, 6 Dec 2013 in Digestion and Bowels
Question: How long to heal gastritis caused by symbicort turbo inhaler used only for 3 days? I am coeliac and have been on losec 20 mg for 8 years, with no problem, recently had throat infection and was prescribed 500 mg amoxicillin 3 x per day, then the inhaler, as after 7 days still had tightness in throat/chest. No previous history of asthma. After a few days developed severe gastritis and stopped inhaler. That was 9 weeks ago and despite several ppi's still suffering
doctor
Answered by Dr. Michelle Gibson James 36 minutes later
Brief Answer: if due to inhaler should have healed by now Detailed Answer: HI, thanks for using healthcare magic If your symptoms are related to gastritis that was solely due the inhaler, it should have resolved by now since the inhaler was discontinued 9 weeks ago and it was used for only 3 days. Since the symptoms are still severe after this extended period of time then it makes more likely that there are other factors affecting you. You may want to review if there have been any dietary changes that may be aggravating your stomach. As you would know, for GERD and gastritis it is normally recommended that persons reduce the use of any fried/fatty/acidic/spicy foods, use small meals, wait 2 hours after eating before reclining and weight loss if there is any excess weight. If the above is not likely an issue then you may want to a consider a blood test for H pylori. This is a bacteria that worsens gastritis or reflux symptoms. If this bacteria is present then you would need a 2 week course of 2 antibiotics combined with reflux medications. If the bacteria is not present and the symptoms remain severe then your doctor may consider endoscopy to take a look into the esophagus and stomach. This would determine if there is an ulcer present. I hope this helps,feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 41 minutes later
Thank you for your reply. Sorry I should have given you more information. Initially my GP thought it was gallstones. Had ultrasound which was negative for gallstones. They said I have fatty liver. Also had an endoscopy, which showed the gastritis. Had bloodwork done, all fine. Negative for heli-p in both blood test and biopsy. All well with coeliac, as stick to gluten free diet 100%. Been on Lansoprazole 30mg bd for weeks, as GP thought Losec had stopped working. Then on Nexium 20mg bd, but after 5 days, severe dizziness, so that was stopped. Since then the Ranitidine. Have eliminated coffee, alcohol, (did not use very much anyway), spicy food, fried food, fizzy drinks. Been trying to stick to bland diet. Only other change was my prescription changed from Losec mups to Mezzopram, which is a cheaper brand of Omeprazole. This happened Just about 5 weeks prior to onset.
doctor
Answered by Dr. Michelle Gibson James 7 hours later
Brief Answer: may need combination therapy Detailed Answer: Hi Thanks for the info In chronic gastritis there is chronic or persistent inflammation of the stomach lining. Since infection has been ruled out and you are already using the recommended diet other causes must be considered. Other possible causes of persistent gastritis would be: (1) autoimmune gastritis- in this case antibodies (formed in this case when the body reacts against itself) present (2)reactive chemical gastritis- this is as a result of medication such as aspirin or related to reflux of bile into the stomach.This however is more likely in persons with previous surgery to the stomach. (3)conditions such as crohns, sarcoidosis, allergic granulomatosis, (4) there is also gastritis that can be associated with celiac disease, it is called lymphocytic gastritis. this is more likely if you were not adhering to the gluten free diet (5)in some persons no specific cause can be found It is difficult to understand when there is a failure to respond to therapy. You may need combination of different types of medications that can treat the gastritis from different avenues. This would mean combining the ranitidine with a PPI that you do not experience any significant side effects with or reducing the dose of one you would have used previously (for example nexium once daily combined with the ranitidine) It is possible that since the 2 medications work differently that they may be able to treat your symptoms effectively. Please feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Chronic gastritis

doctor1 MD

My wife is diabetic and has chronic gastritis. She has this acute pain on the upper abdomen and the pain can only be relieved by pathidine. The doctors have prescribed Hyoscine,omeprazole,amoxycilline,ranitidine and promethazine but nothing seems to help as the pain keeps on coming back. Endoscopy was done and it came out negative, no inflammation of the stomach lining, no ulcer. Please help as we have spent a lot of money on medical bills and nothing seems to improve.

doctor1 MD

I have autoimmune thyroiditis . I have fatique alot, but lately feel sick. Upset stomach. Is that normal?

doctor1 MD

I have been recently diagnosed with an ulcer and chronic gastritis can you please tell me what I can do at home to reduce symptoms am currently on prilosec

doctor1 MD

I have had 7 neuro endocrinal tumors removed from my stomach endoscopiacally, with no spreading. the largest one was 5.4. K167 was between 3-6%, and I have chronic gastritis aparently. I will be seeing my doctor for more info. I am feeling very...

doctor1 MD

I had an upper GI endoscopy yesterday and I have a few questions since the Dr. never talked to me. Her impressions were 1, sophageal mobility disorder 2. chronic gastritis, biopsied. 3 Gastroparesis, secondary to drug side effect, I take two loratab 10 per day for pain. 4Lax LES. What does his all mean. I am tired of being sick. I would like to feel good just for a couple of days. Can some one explain.

doctor1 MD

i am having chronic gastritis problem, got endoscopy done twice.
Was medicated for H pylory infection
I have acidity , heart burn , burping , mucous prblem
night sometims I sweat , and early morning upper abdomain discomfort

On medication for those problems right now

is it ok if I do some exercises like push ups , sit ups .

I need to know what kind of diet should i follow to gain weight

I m 60 kg with 5 ft 7 inchs

need gain minimum 7 more kgs with lean muscles

doctor1 MD

i have chronic gastritis my thoat and glands are very sore and get a burning throat. i feel sick in the throat and do not fell like eating. i was losing a lot of mucus through my bowels that has cleared with antibotics.
i have a slight yellow discharge from the vagina. i feel feverish in my head and shoulders often . i become sick with servere stomach and uti 6 months ago with 2 species of ecoli. tests showed ecoli had cleared but i had all the same syptoms.Adifferent lot of antibotics were given and that helped with mucus and pain.
my white blood cells came back abnormal and high ana. my chest can get very tight and breathing is shallow.
my short vision has become worse.
i have a white coating on my tongue. have taken antiparasite tablets. its also hard to shallow.
can u help me
thank you